Alabama, 2006Funnel Cloud in Alabama, August 22, 2006
August 22, 2006 · NWS MOB · 1 event in 1 county or zone
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 22, 2:30 AM CST, 8 hours 30 minutes earlier.
Area forecast discussion, Aug 22, 2:30 AM CST, 8 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
330 AM CDT TUE AUG 22 2006
.SHORT TERM...SEE NO REASON TO DEVIATE FROM A
PERSISTENCE FCST IN THE SHORT TERM AS OVERALL SYNOPTIC PATTERN HAS
CHANGED VERY LITTLE OVER PAST 24 HOURS. CURRENT WEATHER MAPS
INDICATE A QUASI-STATIONARY FRONTAL BOUNDARY REMAINING OVER THE TN
VALLEY REGION WITH A HIGH PRESSURE RIDGE TO THE SOUTH OVER THE
EASTERN GULF. IN THE MID AND UPPER LEVELS...HIGH PRESSURE CONTINUES
TO RIDGE INTO THE AREA FROM THE WEST...WHICH WILL ALLOW MID/UPPER
LEVEL DISTURBANCES TO ONCE AGAIN DROP SW ACROSS THE REGION AROUND
EASTERN PERIPHERY OF THE RIDGE TODAY. THE WEAK SFC BOUNDARY WILL
DROP SLOWLY SOUTH INTO AL/MS TODAY AND TONIGHT...PROVIDING A LOLVL
FOCUS...ALONG WITH RESIDUAL OUTFLOW BOUNDARIES FROM YESTERDAYS
CONVECTION. ALL OF THESE FACTORS SHOULD RESULT IN LIKELY POPS ACROSS
THE REGION BY LATE MORNING/EARLY AFTERNOON TODAY AS DIURNAL HEATING
OCCURS. ALREADY HAVE SOME ISOLATED SHRAS ALONG COASTAL SECTIONS ND
JUST TO THE NW OF OUR FCST AREA AS OF THIS TYPING...AND JUST LIKE
YESTERDAY...EXPECT SCATTERED SHOWERS AND STORMS TO CONTINUE TO
DEVELOP THROUGH LATE MORNING AND THEN BECOME MORE NUMEROUS AND MOVE
SOUTHWEST ACROSS THE REGION DURING THE AFTERNOON AND EARLY EVENING
HOURS. WITH CLOUD COVER AND PCPN COVERAGE...SHOULD SEE MAX TEMPS
TODAY IN THE LOWER 90S MOST LOCATIONS (MAYBE EVEN SOME ISOLATED
UPPER 80S) TODAY. LOWS TONIGHT IN THE GENERALLY IN THE LOW TO MID
70S. /12
&&
.LONG TERM...(WEDNESDAY THROUGH MONDAY). MID TO UPPER TROF BEGINS TO
GRADUALLY LIFT NORTHWARD BY LATE WED INTO THU WITH REMNANT FRONTAL
BOUNDARY BECOMING DIFFUSE NEAR OF JUST NORTH OF THE CWFA THROUGH
SAT. LATEST PROGGS BOTH THE GFS AND NAM DEPICT MID TO UPPER
RIDGE TO BUILD OVER MUCH OF THE SE CONUS AND N GULF ALLOWING FOR A
GRADUAL DECREASE IN POPS LATE THURSDAY THROUGH SUNDAY. BY EARLY NEXT
WEEK MID TO UPPER RIDGE OVER THE SE BEGINS TO BREAK DOWN ALLOWING
FOR INCREASED MOISTURE FROM THE EAST AND SOUTH. WITH THIS WILL STAY
CLOSE TO CURRENT MAV AND MEX GUIDANCE FOR POPS IN THE EXTENDED
PERIODS. AS FOR TEMPS SLIGHTLY COOLER AFTERNOON TEMPS ARE NOTED
THROUGH THU MAINLY FROM EXTRA CLOUDS AND BETTER COVERAGE OF
AFTERNOON CONVECTION. NIGHTTIME LOWS ARE ALSO AFFECTED COMING IN A
LITTLE WARMER THROUGH MUCH OF THE WEEK MAINLY FROM EXTRA CLOUDS.
/32
&&
.MARINE...A RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE EASTERN GULF
OF MEXICO THROUGH MOST OF THE UPCOMING WEEK...AS A TROF OR WEAK
FRONT REMAINS NEARLY STATIONARY JUST INLAND OVER THE SOUTHEASTERN
UNITED STATES. THIS WILL RESULT IN CONTINUED LIGHT WIND SPEEDS OVER
THE COASTAL WATERS FOR THE REMAINDER OF THE WEEK...WITH PREVAILING
FLOW GENERALLY OUT OF THE SOUTH OR SOUTHWEST IN THE AFTERNOON AND
EARLY EVENING HOURS...AND MORE VARIABLE DURING THE OVERNIGHT AND
EARLY MORNING HOURS. EXPECT LITTLE CHANGE IN SEAS...BUT SHOWERS AND
THUNDERSTORMS WILL PRODUCE LOCALLY HIGHER SEAS...AND WINDS...THROUGH
THE FCST PERIOD. /12
&&
.FIRE WEATHER...NO CONCERNS. /32
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 90 75 90 75 / 60 40 60 50
PENSACOLA 89 76 90 76 / 60 40 60 50
DESTIN 90 78 91 78 / 60 40 50 40
EVERGREEN 90 72 91 72 / 60 50 60 50
WAYNESBORO 90 72 91 73 / 60 50 50 40
CAMDEN 91 72 90 73 / 70 50 50 40
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 22, 4:45 AM CST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
545 AM CDT TUE AUG 22 2006
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-221800-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
545 AM CDT TUE AUG 22 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED TO NUMEROUS THUNDERSTORMS WILL AGAIN DEVELOP ACROSS THE
REGION TODAY. THE STORMS ARE EXPECTED TO ONCE AGAIN MOVE GENERALLY
FROM EAST TO WEST ACROSS THE AREA. THE SHOWER AND THUNDERSTORM
ACTIVITY WILL BE MORE LIKELY OVER THE GULF AND THE COASTAL SECTIONS
OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE EARLY THIS MORNING. BY
LATE MORNING OR EARLY THIS AFTERNOON...AND CONTINUING THROUGH THE
EARLY EVENING HOURS...MOST OF THE ACTIVITY WILL BE OCCURRING ACROSS
INTERIOR PORTIONS OF SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE AND INLAND SECTIONS OF SOUTHEAST MISSISSIPPI. SOME OF THE
STORMS WILL PRODUCE GUSTY WINDS TO 40 MPH...LOCALLY HEAVY RAINFALL
AND SMALL HAIL. WHILE WIDESPREAD SEVERE THUNDERSTORM DEVELOPMENT IS
NOT ANTICIPATED...AS WAS THE CASE YESTERDAY AFTERNOON...A FEW
ISOLATED SEVERE STORMS WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH NEXT MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS OR SEVERE WEATHER WILL
REMAIN LOW.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER OPERATIONS IS NOT EXPECTED TO BE REQUIRED THROUGH
TONIGHT.
Funnel Cloud, Baldwin
- When
- August 22, 11:00 AM CST to 11:02 AM CST
- Where
- Baldwin County, Spanish Ft
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.661, -87.750 (the zone’s center; the record gives no point)
Law enforcement saw a funnel cloud just north of Spanish Fort. A school in the area took cover for a possible tornado. The funnel cloud never touched down and no damage was found in the area.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in South Carolina, August 22, 20061 death · 1 event
- Damaging Wind in Arizona, August 22, 2006$200,000 · 52 kt wind · 1 event
- Hail in North Dakota, August 22, 2006$190,000 · 1.75 in hail · 1 event
- Damaging Winds in Texas, August 22, 2006$117,000 · 65 kt wind · 9 events
- Wildfire in Wyoming, August 22 to 28, 2006$65,000 · 2 events
- Hail in North Dakota, August 22, 2006$35,000 · 1 in hail · 1 event
- Hail in North Dakota, August 22, 20061 injured · 1.75 in hail · 1 event
- Hail and Damaging Wind in Texas, August 22, 2006$13,000 · 53 kt wind · 3 events
- Hail in North Dakota, August 22 to 23, 20061.75 in hail · 7 events
- Hail and Damaging Winds in South Dakota, August 22, 20061 in hail · 6 events
- Hail and Damaging Wind in Minnesota, August 22, 200652 kt wind · 5 events
- Hail in Washington, August 22, 20061.25 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530335.